Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jan 12, 2021, 3:58 AM EST. It took effect at Jan 12, 2021, 9:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2021, 3:58 AM EST (08:58 UTC)
- In effect from
- Jan 12, 2021, 9:00 AM EST
- Expired
- Jan 12, 2021, 3:23 PM EST
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
373 WHUS72 KMHX 120858 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 358 AM EST Tue Jan 12 2021 AMZ135-122100- /O.NEW.KMHX.SC.Y.0004.210112T1400Z-210112T2200Z/ Pamlico Sound- 358 AM EST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with frequent gusts up to 25 kt and choppy waters expected. * WHERE...Pamlico Sound. * WHEN...From 9 AM this morning to 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-122100- /O.NEW.KMHX.SC.Y.0004.210112T1400Z-210112T2300Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 358 AM EST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 9 AM this morning to 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-122100- /O.NEW.KMHX.SC.Y.0004.210112T1400Z-210113T0200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 358 AM EST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 9 AM this morning to 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
460 WHUS72 KMHX 121447 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 947 AM EST Tue Jan 12 2021 AMZ135-122200- /O.CON.KMHX.SC.Y.0004.000000T0000Z-210112T2200Z/ Pamlico Sound- 947 AM EST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Pamlico Sound. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-122300- /O.CON.KMHX.SC.Y.0004.000000T0000Z-210112T2300Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 947 AM EST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-130200- /O.CON.KMHX.SC.Y.0004.000000T0000Z-210113T0200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 947 AM EST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 9 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
469 WHUS72 KMHX 122023 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 323 PM EST Tue Jan 12 2021 AMZ152-154-122130- /O.CAN.KMHX.SC.Y.0004.000000T0000Z-210113T0200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 323 PM EST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas no longer meet criteria. Therefore, the advisory has been cancelled. An occasional gust to 25 kt remains possible for the next few hours. $$ AMZ156-158-122130- /O.CAN.KMHX.SC.Y.0004.000000T0000Z-210112T2300Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 323 PM EST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas no longer meet criteria. Therefore, the advisory has been cancelled. An occasional gust to 25 kt remains possible for the next few hours. $$ AMZ135-122130- /O.CAN.KMHX.SC.Y.0004.000000T0000Z-210112T2200Z/ Pamlico Sound- 323 PM EST Tue Jan 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds over the waters no longer meet criteria. Therefore, the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 3:54 AM EST, 4 minutes earlier.
Area forecast discussion, Jan 12, 3:54 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
354 AM EST Tue Jan 12 2021
.SYNOPSIS...
Weak low pressure will track offshore today. High pressure will
then build in from the southwest through midweek. A cold front
will cross the area Friday into Saturday. High pressure regains
control early next week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 3 AM Tuesday...A dampening mid-level shortwave will push
across the region today while a surface low tracks offshore.
Descent isentropic lift continues through the morning with
widespread light rain continuing across the region. Best lift
shifts offshore this afternoon but sufficient low level moisture
persists for a chance of a few showers lingering into the
afternoon hours. Low clouds expected to persist much of the day
with clearing beginning across western sections late in the
afternoon. The clouds will limit diurnal heating today with high
in the upper 40s to around 50.
&&
.SHORT TERM /TONIGHT/...
As of 315 AM Tuesday...Low pressure pulls away from the area
tonight with high pressure ridging in from the west. Skies will
continue to clear across the rest of the FA this evening. Light
winds, clear skies, and lingering moisture near the surface
from today's rain should set the stage for fog development
tonight, however, guidance is mixed on whether it will occur so
confidence is only moderate at this time. Temps expected to
drop below freezing late tonight with lows in the upper 20s to
lower 30s away from the immediate coast. If fog does develop and
becomes dense enough, the threat of freezing fog will be
possible which could make driving hazardous, especially over
bridges and overpasses.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 330 AM Tue...Despite an active upper level pattern, lack of
deep moisture will keep relatively settled weather in place for much
of the rest of the week.
Wednesday and Thursday...The next shortwave crosses the region
Wednesday night, moving offshore Thursday morning. While the primary
forcing associated with this shortwave will pass just south or near
the area, persistent high pressure building into the lower to mid
levels will significantly limit available moisture, and little more
than a temporary increase in cloud cover is expected with this
feature.
Temps near to a few degrees above normal Wednesday, trending closer
to 5 to 10 deg above normal Thursday as upper subsidence
builds.
Friday and Saturday...Robust surface low over the Great Lakes will
begin to fill late in the week as the stacked upper low opens up and
is absorbed into the background flow over eastern Canada. The
associated cold front will be mainly dry as it crosses the Southeast
Friday. However, upper shortwave pivoting the based of the larger
scale trough will prompt the formation of a wave within the
approaching cold front, and surface cyclogenesis will occur along
the front near the Southeast or Mid-Atlantic coast. The improved
lift and moisture advection with this wave justifies continuation
of chance POPs mainly for Friday night into Saturday morning, with
expected frontal passage timing Saturday morning having slowed about
6 hrs since the previous forecast cycle. Breezy pre-and post-frontal
conditions still expected, but limited instability will keep the
severe risk low.
WAA will keep temps several degrees above normal Friday, trending
below normal behind the front Saturday.
Sunday through Tuesday...Surface high pressure builds over the
Southeast behind the cold front...Sunday through early next week.
Another upper shortwave will cross the area Monday, but the
increased broad lift is not expected to bring any precip given the
limited low level moisture.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
Short Term /Through Tonight/...
As of 2 AM Tuesday...Challenging TAF forecast as guidance is
currently way too pessimistic from what is presently occuring.
Light rain will continue across rtes through the morning as low
pressure tracks offshore, then will taper off this afternoon as
the low pulls away from the area. Currently seeing VFR
conditions along the coast with MVFR across the coastal plain
despite guidance suggesting widespread IFR should be occuring.
However, IFR/LIFR conditions do prevail to the SW and still
anticipate cigs to lower to IFR or lower around 10Z. Guidance
keeps the low clouds locked in much of the day with clearing
from west to east late this afternoon and early evening. With
clear skies, light winds, and a wet ground, areas of fog and
freezing fog will be possible tonight.
Long Term /Wednesday through Sunday/...
As of 330 AM Tue...VFR prevails through mid-week as high
pressure builds in from the southwest. An approaching cold front
will bring the potential for widespread flight restrictions and
gusty winds Friday night into Saturday morning. VFR returns
thereafter.
&&
.MARINE...
Short Term /Through Tonight/...
As of 330 AM Tuesday...Low pressure will push across the
offshore waters this morning, then move away from the area this
afternoon and tonight. Current obs show Ne to E winds around
5-15 kt with seas around 2-4 ft. Gradients are expected to
tighten late this morning and afternoon as the low passes just
offshore with nly winds increasing to 10-20 kt and up to 25 kt
across the central and southern coastal waters and the Pamlico
Sound. Seas build to 4-6 ft across the central and southern
coastal waters this afternoon and evening in response. A short-
lived SCA will be issued for the waters south of Oregon Inlet
and the Pamlico Sound from late morning into the evening.
Conditions improve overnight as the low pulls away from the
area.
Long Term /Wednesday through Sunday/...
As of 330 AM Tue...High pressure building in from the southwest
keeps mainly moderate W to SW flow in place into Friday. An
approaching cold front will bring an strengthening gradient later
Friday, with pre-frontal SW winds peaking around 20-30 kt early
Saturday morning. The cold front is expected to cross the waters
Saturday, with winds remaining breezy but become W in it's wake.
High pressure builds back in, moderating winds later in the weekend.
2-3 ft seas prevail through midweek with offshore flow limiting the
amount of windswell. Seas will increase later Friday in response to
stronger winds arriving ahead of the next cold front, peaking at 5-9
ft Saturday, then gradually receding through the rest of the
weekend.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 9 AM this morning to 9 PM EST this
evening for AMZ152-154.
Small Craft Advisory from 9 AM this morning to 6 PM EST this
evening for AMZ156-158.
Small Craft Advisory from 9 AM this morning to 5 PM EST this
afternoon for AMZ135.
&&
SYNOPSIS...MHX
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...CB
AVIATION...SK/CB
MARINE...SK/CBHazardous weather outlook, Jan 11, 3:32 PM EST, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 332 PM EST Mon Jan 11 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-122045- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 332 PM EST Mon Jan 11 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.